On the counting function for the generalized Niven numbers
Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 503-515.

Given an integer base q2 and a completely q-additive arithmetic function f taking integer values, we deduce an asymptotic expression for the counting function

Nf(x)=#0n<x|f(n)n

under a mild restriction on the values of f. When f=s q , the base q sum of digits function, the integers counted by N f are the so-called base q Niven numbers, and our result provides a generalization of the asymptotic known in that case.

Étant donnés q2 un entier naturel et f une fonction complètement q-additive à valeurs dans l’ensemble des nombres entiers relatifs, on calcule une expression asymptotique de la fonction N f qui à x associe la cardinalité de l’ensemble

{0n<x|f(n)n}

quand les valeurs de f sont soumises à une petite restriction. Dans le cas où f=s q , la somme des chiffres d’un nombre en base q, les valeurs de la function N f comptent les nombres q-Harshad. Donc, notre résultat généralise la formule asymptotique dans ce cas.

Received:
Published online:
DOI: 10.5802/jtnb.685
Classification: 11A25,  11A63,  11K65
Ryan Daileda 1; Jessica Jou 2; Robert Lemke-Oliver 3; Elizabeth Rossolimo 4; Enrique Treviño 5

1 Mathematics Department Trinity University One Trinity Place San Antonio, TX 78212-7200, USA
2 678-2 Azumi, Ichinomiya-cho Shiso-shi, Hyogo 671-4131 Japan
3 Deparment of Mathematics University of Wisconsin Madison 480 Lincoln Dr Madison, WI 53706 USA
4 Department of Mathematics and Statistics Lederle Graduate Research Tower Box 34515 University of Massachusetts Amherst Amherst, MA 01003-9305, USA
5 Department of Mathematics 6188 Kemeny Hall Dartmouth College Hanover, NH 03755-3551, USA
@article{JTNB_2009__21_3_503_0,
     author = {Ryan Daileda and Jessica Jou and Robert Lemke-Oliver and Elizabeth Rossolimo and Enrique Trevi\~no},
     title = {On the counting function for the generalized {Niven} numbers},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {503--515},
     publisher = {Universit\'e Bordeaux 1},
     volume = {21},
     number = {3},
     year = {2009},
     doi = {10.5802/jtnb.685},
     zbl = {1205.11105},
     mrnumber = {2605530},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.685/}
}
TY  - JOUR
TI  - On the counting function for the generalized Niven numbers
JO  - Journal de Théorie des Nombres de Bordeaux
PY  - 2009
DA  - 2009///
SP  - 503
EP  - 515
VL  - 21
IS  - 3
PB  - Université Bordeaux 1
UR  - https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.685/
UR  - https://zbmath.org/?q=an%3A1205.11105
UR  - https://www.ams.org/mathscinet-getitem?mr=2605530
UR  - https://doi.org/10.5802/jtnb.685
DO  - 10.5802/jtnb.685
LA  - en
ID  - JTNB_2009__21_3_503_0
ER  - 
%0 Journal Article
%T On the counting function for the generalized Niven numbers
%J Journal de Théorie des Nombres de Bordeaux
%D 2009
%P 503-515
%V 21
%N 3
%I Université Bordeaux 1
%U https://doi.org/10.5802/jtnb.685
%R 10.5802/jtnb.685
%G en
%F JTNB_2009__21_3_503_0
Ryan Daileda; Jessica Jou; Robert Lemke-Oliver; Elizabeth Rossolimo; Enrique Treviño. On the counting function for the generalized Niven numbers. Journal de Théorie des Nombres de Bordeaux, Volume 21 (2009) no. 3, pp. 503-515. doi : 10.5802/jtnb.685. https://jtnb.centre-mersenne.org/articles/10.5802/jtnb.685/

[1] C. N. Cooper, R. E. Kennedy, On the natural density of the Niven numbers. College Math. J. 15 (1984), 309–312.

[2] C. N. Cooper, R. E. Kennedy, On an asymptotic formula for the Niven numbers. Internat. J. Math. Sci. 8 (1985), 537–543. | MR | Zbl

[3] C. N. Cooper, R. E. Kennedy, A partial asymptotic formula for the Niven numbers. Fibonacci Quart. 26 (1988), 163–168. | MR | Zbl

[4] C. N. Cooper, R. E. Kennedy, Chebyshev’s inequality and natural density. Amer. Math. Monthly 96 (1989), 118–124. | MR | Zbl

[5] J.-M. De Koninck, N. Doyon, On the number of Niven numbers up to x. Fibonacci Quart. 41 (5) (2003), 431–440. | MR | Zbl

[6] J.-M. De Koninck, N. Doyon, I. Kátai, On the counting function for the Niven numbers. Acta Arith. 106 (3) (2003), 265–275. | MR | Zbl

[7] H. Delange, Sur les fonctions q-additives ou q-multiplicatives. Acta Arith. 21 (1972), 285–298. | MR | Zbl

[8] C. Mauduit, C. Pomerance, A. Sárközy, On the distribution in residue classes of integers with a fixed sum of digits. Ramanujan J. 9 (1-2) (2005), 45–62. | MR | Zbl

[9] V. V. Petrov, Sums of Independent Random Variables. Ergeb. Math. Grenzgeb. 82, Springer, 1975. | MR | Zbl

Cited by Sources: